Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 17, 2000, 6:17 PM MDT for Cassia County, Idaho. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2000, 6:17 PM MDT (00:17 UTC)
- Expired
- Jul 17, 2000, 6:35 PM MDT
- In force
- 18 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Cassia County, ID
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 180014 SVRPIH IDC031-180035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 617 PM MDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN CASSIA COUNTY IN SOUTHERN IDAHO * UNTIL 635 PM MDT * AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF BURLEY...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... CROSSING INTERSTATE 86 BY 630 PM MDT THIS IS A DANGEROUS STORM. TAKE ACTION IMMEDIATELY TO MOVE TO A PLACE OF SHELTER. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:25 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 17, 3:25 PM MDT, 2 hours 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 325 PM MDT MON JUL 17 2000 CONTINUE TO REMAIN UNDER SOUTHWEST FLOW ALOFT AND SCATTERED CONVECTION NOW FIRING OVER NORTHERN NV/UT AND IDAHO IN ADVANCE OF JET PUSHING THROUGH NV/UT AND RELATIVELY WEAK S/WV MOVING THROUGH NORTHWEST NV. A FEW STORMS HAVE APPROACHED BUT REMAINED BELOW SEVERE THRESHOLDS. EXPECT STORMS TO GRADUALLY DIMINISH DURING THE EVENING HOURS AS S/WV IN NW NV CONTINUES TO PUSH NORTHEAST AND LOSS OF DIURNAL HEATING. FOR REST OF FORECAST PERIOD...RIDGING OVER INTERMOUNTAIN REGION WILL BUILD SLIGHTLY FOR TUESDAY WITH WEAKER UPSTREAM S/WVS MOVING THROUGH SOUTHERN ID AND SOMEWHAT DECREASED MOISTURE AND INSTABILITY ON TUESDAY AND WEDNESDAY RESULTING IN LOWER POTENTIAL FOR CONVECTION. FOR THE EXTENDED...WILL REMAIN UNDER SOUTHWEST FLOW WITH EMBEDDED S/WVS MOVING THROUGH SO SLIGHT THREAT OF CONVECTION REMAINS THROUGH THURSDAY. WILL BEGIN TO SEE DRYING TREND BEGINNING LATE THURSDAY AND CONTINUING INTO THE WEEKEND. DSH .KSFX WSR-88D...OPERATIONAL...VCP 11. BYI 58/91/57/91 5222 .PIH...NONE. PIH BB 055/089 052/089 051 02522
In the hours before
Special weather statement, Jul 17, 3:50 PM MDT, 2 hours 27 minutes before
IDZ017>023-031-032-180200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
350 PM MDT MON JUL 17 2000
...AFTERNOON ROUNDUP OF STORM REPORTS...
AS OF 345 PM MDT...HERE ARE VARIOUS REPORTS FROM THUNDERSTORMS THAT
HAVE OCCURRED OR ARE OCCURRING IN SOUTHEAST IDAHO.
* EVENT * * TIME * * PLACE *
--------------------------------------------------------------------
HALF-INCH HAIL 245 PM MINK CREEK IN POCATELLO
PEA-SIZE HAIL 317 PM PORTNEUF GAP SOUTH OF POCATELLO
.25 RAIN IN 15 324 PM SOUTH POCATELLO
MINUTES
HALF-INCH HAIL 338 PM MACKAY
PEA-SIZE HAIL 345 PM DECLO
ANOTHER STATEMENT WILL BE ISSUED LATER THIS EVENING WITH A COMPLETE
ROUNDUP OF REPORTS FROM THESE THUNDERSTORMS.
END/WAW/DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:05 AM MDT | Severe Thunderstorm Warning | PIH | Butte | 30 min |
| Jul 18, 1:11 AM MDT | Severe Thunderstorm Warning | PIH | Butte | 44 min |
| Jul 18, 1:30 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 25 min |
| Jul 18, 2:16 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 44 min |
| Jul 18, 2:37 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 63 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.